Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Been on Lexapro for approx 4 months

Posted by bozeman on January 10, 2003, at 20:46:05

In reply to Re: Been on Lexapro for approx 4 months, posted by jtc on January 8, 2003, at 8:51:17

I don't know if there is any way to tell how a particular drug will affect your headaches . . . I have had migraines for years, usually two or three bad ones per month, except for that time I (stupidly) let a specialist put me on a drug I knew made them worse, had two or three a week for several months (living hell), and since starting Lexapro several months ago have not had one migraine. None. Yet others have had the opposite experience, Lexapro makes theirs worse. I kept Imitrex with me at all times before, and now wonder if I'll end up throwing the rest out.

I guess if you're unhappy with the Effexor and your doc is wanting you to try something else, why not try it? Like you, I read the "maybe, we're not sure, probably not, but we think there may be" a negative interaction between Lexapro and Imitrex -- but if you really study it, the notation is anecdotal and they were not at all convinced there was a connection.

If you have another (backup) drug you could take (like Zomig) for migraines, you could try the Lexapro, if you get migraines on it, try your Imitrex -- if it makes you feel just too weird (the maybe-kinda-sorta drug interaction) use the Zomig or whatever to combat your migraines until you can switch off the Lexapro again. You may not even need the Imitrex (I no longer do.) But if you do, you may not have a problem taking it. If it's a problem, you can always wean off Lexapro and back onto something else.

Good luck, I understand your frustration, and went through the same thing for the week I sat looking at the Lexapro bottle every night before I actually ever took a single dose. (no, I'm not obsessive. Not me. OK, so I am. But I'm feeling much better now that I have Lexapro.)

> Hi stuckinarut,
> My psychiatrist told me at my last appointment, which was about 2 months ago that I should maybe try Lexapro. I am currently taking Effexor XR, 75 mg and have been for about 6-7 months. At one point I increased to 150 mg and then went back to 75 mg because I did not notice any improvement. I do not know what to do about the Effexor because I am gaining a lot of weight on it. But I have read some things about Lexapro that I am afraid of. You said you had terrible headaches in the beginning. Do you still have them? I am really afraid of this because I have migraines adn have to take Imitrex for those. Please advise. Thanks, jtc




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bozeman thread:109458